Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 6, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Apr 14, 2014, 3:37 AM CDT for 15 counties in Texas. It took effect at Apr 14, 2014, 11:28 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2014, 3:37 AM CDT (08:37 UTC)
- In effect from
- Apr 14, 2014, 11:28 AM CDT
- Expired
- Apr 14, 2014, 9:46 PM CDT
- In force
- 10 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1483 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
717 WWUS74 KCRP 140837 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 337 AM CDT MON APR 14 2014 ...STRONG NORTH WINDS ACROSS SOUTH TEXAS THIS AFTERNOON BEHIND UNSEASONABLY STRONG COLD FRONT.... .A STRONG UPPER LEVEL STORM SYSTEM MOVING ACROSS THE SOUTH CENTRAL PLAINS EARLY THIS MORNING WILL SEND A LATE SEASON COLD FRONT INTO SOUTH TEXAS LATER TODAY. THE FRONT WILL REACH THE NORTHERN PORTIONS OF SOUTH TEXAS BY MID-MORNING WITH THE FRONT SURGING TO THE COAST BY EARLY AFTERNOON. WINDY CONDITIONS ARE EXPECTED ACROSS SOUTH TEXAS THIS AFTERNOON AS NORTH WINDS INCREASE BEHIND THE FRONT. TXZ229>234-239>247-141800- /O.NEW.KCRP.WI.Y.0006.140414T1800Z-140415T0000Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...LAREDO...FREER...BENAVIDES...SAN DIEGO... ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND... INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO... WOODSBORO...PORT LAVACA 337 AM CDT MON APR 14 2014 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * TIMING...INCREASING EARLY THIS AFTERNOON BEHIND PASSAGE OF COLD FRONT AND LINGERING INTO THE EARLY EVENING HOURS. * WINDS...NORTH 25 TO 35 MPH WITH GUSTS FROM 40 TO 45 MPH ESPECIALLY OVER THE COASTAL PLAINS. * IMPACTS...DRIVING MAY BECOME DIFFICULT ESPECIALLY WITH HIGH PROFILE VEHICLES...AND WHEN DRIVING IN CROSS WINDS. LOOSE ITEMS OUTSIDE COULD BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TMT
4 follow-up statements
124 WWUS74 KCRP 141628 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1128 AM CDT MON APR 14 2014 ...STRONG NORTH WINDS ACROSS SOUTH TEXAS THIS AFTERNOON BEHIND UNSEASONABLY STRONG COLD FRONT.... .VERY WINDY CONDITIONS ARE EXPECTED ACROSS SOUTH TEXAS THIS AFTERNOON AS NORTH WINDS INCREASE BEHIND A STRONG COLD FRONT. TXZ229>234-239>247-150000- /O.EXT.KCRP.WI.Y.0006.140414T1628Z-140415T0000Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...LAREDO...FREER...BENAVIDES...SAN DIEGO... ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND... INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO... WOODSBORO...PORT LAVACA 1128 AM CDT MON APR 14 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...PERSISTING THROUGH 7 PM ACROSS THE VICTORIA CROSSROADS AND RIO GRANDE. DEVELOPING BETWEEN NOON AND 1 PM ACROSS THE COASTAL BEND AND PERSISTING THROUGH 7 PM. * WINDS...NORTH 25 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH... ESPECIALLY OVER THE COASTAL PLAINS AND RIO GRANDE. * IMPACTS...DRIVING MAY BECOME DIFFICULT ESPECIALLY WITH HIGH PROFILE VEHICLES...AND WHEN DRIVING IN CROSS WINDS. LOOSE ITEMS OUTSIDE COULD BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JR
516 WWUS74 KCRP 142056 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 356 PM CDT MON APR 14 2014 ...STRONG NORTH WINDS ACROSS SOUTH TEXAS THIS AFTERNOON BEHIND UNSEASONABLY STRONG COLD FRONT.... .VERY WINDY CONDITIONS ARE EXPECTED ACROSS SOUTH TEXAS THIS AFTERNOON AS NORTH WINDS INCREASE BEHIND A STRONG COLD FRONT. TXZ242>247-150500- /O.EXT.KCRP.WI.Y.0006.000000T0000Z-140415T0500Z/ KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS... ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA 356 PM CDT MON APR 14 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * TIMING...THROUGH MIDNIGHT ACROSS THE COASTAL BEND. * WINDS...NORTH 20 TO 30 MPH WITH GUSTS NEAR THE COAST BETWEEN 35 AND 45 MPH. * IMPACTS...DRIVING MAY BECOME DIFFICULT ESPECIALLY WITH HIGH PROFILE VEHICLES...AND WHEN DRIVING IN CROSS WINDS. LOOSE ITEMS OUTSIDE COULD BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ229>234-239>241-150000- /O.CON.KCRP.WI.Y.0006.000000T0000Z-140415T0000Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...LAREDO...FREER...BENAVIDES...SAN DIEGO... ALICE...ORANGE GROVE 356 PM CDT MON APR 14 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...THROUGH 7 PM ACROSS INLAND AREAS OF SOUTH TEXAS. * WINDS...NORTH 20 TO 30 MPH WITH OCCASIONAL GUSTS BETWEEN 30 AND 40 MPH. WINDS DIMINISHING INLAND TO 10 TO 20 MPH AFTER SUNSET. * IMPACTS...DRIVING MAY BECOME DIFFICULT ESPECIALLY WITH HIGH PROFILE VEHICLES...AND WHEN DRIVING IN CROSS WINDS. LOOSE ITEMS OUTSIDE COULD BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
197 WWUS74 KCRP 142350 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 650 PM CDT MON APR 14 2014 ...WIND ADVISORY CONTINUES FOR COASTAL COUNTIES.... .NORTH WINDS ARE EXPECTED TO RESTRENGTHEN THIS EVENING ACROSS THE COASTAL COUNTIES...WITH THE STRONGEST WINDS OCCURRING ALONG THE IMMEDIATE COAST. TXZ229>234-239>241-150100- /O.EXP.KCRP.WI.Y.0006.000000T0000Z-140415T0000Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...LAREDO...FREER...BENAVIDES...SAN DIEGO... ALICE...ORANGE GROVE 650 PM CDT MON APR 14 2014 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING FOR THE INLAND COUNTIES OF SOUTH TEXAS... BREEZY CONDITIONS WILL OCCUR THROUGH THE EVENING...BUT WIND SPEEDS OVERALL WILL GRADUALLY DECREASE IN INTENSITY. $$ TXZ242>247-150500- /O.CON.KCRP.WI.Y.0006.000000T0000Z-140415T0500Z/ KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS... ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA 650 PM CDT MON APR 14 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT FOR THE COASTAL COUNTIES OF SOUTH TEXAS... * TIMING...THROUGH MIDNIGHT. * WINDS...NORTH SUSTAINED 20 TO 30 MPH WITH GUSTS NEAR THE COAST BETWEEN 35 AND 45 MPH. * IMPACTS...DRIVING MAY BECOME DIFFICULT ESPECIALLY WITH HIGH PROFILE VEHICLES...AND WHEN DRIVING IN CROSS WINDS. LOOSE ITEMS OUTSIDE COULD BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. && $$ HART
466 WWUS74 KCRP 150246 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 946 PM CDT MON APR 14 2014 TXZ242>247-150400- /O.CAN.KCRP.WI.Y.0006.000000T0000Z-140415T0500Z/ KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS... ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA 946 PM CDT MON APR 14 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE WIND ADVISORY. WHILE BREEZY TO WINDY CONDITIONS WILL PERSIST THROUGH LATE EVENING...WIDESPREAD STRONG WINDS ARE NO LONGER EXPECTED. THUS...THE WIND ADVISORY HAS BEEN CANCELED. THE STRONGEST WINDS FOR THE REMAINDER OF THE EVENING WILL OCCUR ALONG THE IMMEDIATE COAST WHERE A FEW MOMENTS OF SUSTAINED WINDS NEAR 30 MPH WILL BE POSSIBLE ALONG WITH A FEW GUSTS TO AROUND 35 MPH. $$ HART
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Apr 14, 12:50 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Apr 14, 12:50 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1250 AM CDT MON APR 14 2014
.DISCUSSION...SEE AVIATION SECTION FOR 06Z TAFS.
&&
.AVIATION...STRATUS WILL CONTINUE OVER THE REGION IN ADVANCE OF
THE COLD FRONT THIS MORNING. IFR CEILINGS/MVFR VBSYS WILL OCCUR
CLOSER TO THE COAST...WHILE LOW MVFR CEILINGS WILL GRADUALLY
SPREAD TOWARD LAREDO BY 10Z. CEILINGS COULD LOWER TO LIFR AT
TIMES ALONG THE COAST. COLD FRONT IS EXPECTED TO REACH COT-VCT
LINE AROUND 15Z AND SURGE TO THE COAST BY 18Z. SCATTERED TO
POSSIBLY NUMEROUS SHOWERS AND T-STORMS WILL BE ALONG AND JUST
BEHIND THE FRONTAL BOUNDARY. EXPECT CEILINGS WILL SLOWLY LIFT
THROUGH MVFR CATEGORY THROUGH THE AFTERNOON WITH CONVECTION
PROVIDING MVFR VSBYS AT TIMES. IFR VSBYS WILL BE POSSIBLE IN
STRONGER CONVECTION. NORTH WINDS WILL INCREASE TO 20-25 KNOTS
WITH GUSTS TO 30-35 KNOTS BEHIND THE FRONT THIS AFTERNOON AND
CONTINUE INTO EARLY THIS EVENING. CLOUDS WILL QUICKLY DIMINISH
BY LATE AFTERNOON/EARLY EVENING WITH VFR CONDS THROUGH 06Z TUE.
&&
.PREV DISCUSSION... /ISSUED 1009 PM CDT SUN APR 13 2014/
DISCUSSION...UPDATED TO INCLUDE LOW POPS FOR THE 06-12Z MONDAY
PERIOD BASED IN PART ON NAM DETERMINISTIC AND SREF QPF
PROBABILITIES OUTPUT. ALSO CONSIDERED INCREASING PWAT WITH AROUND
1.5 INCH VALUES PER LATEST CRP/BRO SOUNDINGS ALONG WITH INCREASING
JET DYNAMICS AS NAM/GFS PROG THE UPPER JET TO MOVE SWD OVER THE
REGION OVERNIGHT. ANTICIPATE THAT ONSHORE FLOW OVER THE WATERS TO
REMAIN GENERALLY IN THE SCEC CATEGORY...OWING TO LIMITED VERTICAL
MIXING PER THE NAM DETERMINISTIC DESPITE 30-35KT S/SW FLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 44 67 45 74 63 / 10 0 0 10 10
VICTORIA 37 66 40 72 57 / 10 0 0 10 10
LAREDO 46 72 48 80 61 / 0 0 0 10 10
ALICE 44 69 44 77 61 / 10 0 0 10 10
ROCKPORT 45 66 53 72 65 / 10 0 0 10 10
COTULLA 38 70 41 77 57 / 0 0 0 10 10
KINGSVILLE 44 68 46 75 62 / 10 0 0 10 10
NAVY CORPUS 48 65 54 72 65 / 10 0 0 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...GALE WARNING FROM 2 PM THIS AFTERNOON TO 7 AM CDT TUESDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY
TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS
TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 AM CDT
TUESDAY FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
BAFFIN BAY TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT
ARANSAS TO PORT O'CONNOR.
&&
TMT/89...AVIATIONHazardous weather outlook, Apr 13, 4:34 PM CDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 434 PM CDT SUN APR 13 2014 GMZ230-235-250-255-270-275-TXZ229>234-239>247-142145- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 434 PM CDT SUN APR 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TONIGHT THERE IS A MODERATE RISK FOR RIP CURRENTS FOR THE REMAINDER OF THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG OFFSHORE FLOW IS EXPECTED TO DEVELOP IN THE WAKE OF A COLD FRONT MONDAY AND RESULT IN SMALL CRAFT ADVISORY CONDITIONS OVER THE BAYS AND GALE CONDITIONS OVER THE GULF WATERS. A GALE WARNING IS NOW IN EFFECT FOR THE GULF WATERS...FOR THE PERIOD MONDAY AFTERNOON THROUGH EARLY TUESDAY MORNING...AS GUSTS BETWEEN 40 AND 45 KNOTS INCLUSIVE ARE LIKELY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG A COLD FRONT MONDAY. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. HOWEVER...AN ISOLATED STRONG STORM...PRODUCING WIND GUSTS UP TO 50 MPH AND SMALL HAIL...CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 87
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 4:04 PM CDT | Small Craft Advisory | CRP | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.